MAUDE Adverse Event Report: KAP MEDICAL SKINGUARD; THERAPEUTIC SUPPORT SURFACE

KAP MEDICAL SKINGUARD; THERAPEUTIC SUPPORT SURFACE
Model Number SKNGUARD88MSEL
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident was reported to kap medical by (b)(6) health corporate office.Minimal information provided.The system consists of a mattress and a control unit.The control unit is designed to attach to the foot of the bed and the mattress is connected to the control unit by a manifold that distributes air to the mattress.There are no electrical components in or on the mattress, so the likelihood of a fire on or in the mattress is very low due to the segregation from the control unit.An external source of combustion must be introduced.The mattress is cal 117 fire rated.Kap medical has requested the return of the device from (b)(6) health for investigation and repair if required.
 
Event or Problem Description
Nurse notified the distributer of the device on (b)(6) 2020 that the mattress started smoking while in use on a patient.The bottom of the mattress was reported to be hot.The patient was not harmed.

Brand Name
SKINGUARD
Common Device Name
THERAPEUTIC SUPPORT SURFACE
Manufacturer (Section D)
KAP MEDICAL
1395 pico street
corona CA 92881 3373
MDR Report Key10846640
Report Number3003083675-2020-00401
Device Sequence Number4282533
Product Code FNM
UDI-Device Identifier00817012022209
UDI-Public00817012022209
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Biomedical Engineer
Remedial Action Replace,Notification,Inspection
Type of Report Initial
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSKNGUARD88MSEL
Device Catalogue Number303695
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2020
Initial Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HOSPITAL BED.
Outcome Attributed to Adverse Event Required Intervention;